MAUDE Adverse Event Report: COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RAABE GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G11638
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer name and address, phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure involving a stenosed superficial femoral artery, the hub of a flexor raabe guiding sheath separated from the device.A contralateral approach was used to treat the superficial femoral and popliteal arteries using an unknown percutaneous transluminal angioplasty device and unknown stent.Upon completion of the procedure, the hub separated as the user removed the device from the patient, leaving a portion of the sheath in the aortic bifurcation and common iliac artery.The sheath was reportedly retrieved with a "clipper"/"climper", without further problems.No additional procedures were required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested.
 
Event or Problem Description
Upon return and initial evaluation of the device on 17jan2022, the shaft was unraveled and separated.The hub did not separate as originally reported by the customer.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 19jan2022.Access was obtained in the femoral artery.An unknown wire, catheter, balloon, and stent were placed through the sheath during the procedure.The sheath was in place for seventy-five minutes.The anatomy was calcified; however, resistance was not reported.The dilator was not inserted prior to removal of the sheath and was not in place at the time of separation.An unknown wire was in the lumen at the time of separation.The patient's outcome was described as "good".
 
Additional Manufacturer Narrative
Summary of event: as reported, during a procedure involving a stenosed superficial femoral artery, the hub of a flexor raabe guiding sheath separated from the device.A contralateral approach was used to treat the superficial femoral and popliteal arteries using an unknown percutaneous transluminal angioplasty device and unknown stent.Upon completion of the procedure, the hub separated as the user removed the device from the patient, leaving a portion of the sheath in the aortic bifurcation and common iliac artery.The sheath was reportedly retrieved with a "clipper"/"climper", without further problems.Upon return and initial evaluation of the device, the shaft was unraveled and separated.The hub did not separate as originally reported by the customer.Additional information was received.Access was obtained in the femoral artery.An unknown wire, catheter, balloon, and stent were placed through the sheath during the procedure.The sheath was in place for seventy-five minutes.The anatomy was calcified; however, resistance was not reported.The dilator was not inserted prior to removal of the sheath and was not in place at the time of separation.An unknown wire was in the lumen at the time of separation.The patient's outcome was described as "good".No additional procedures were required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures was conducted during the investigation.A visual inspection of the complaint device was also conducted.Only the used and damaged sheath was returned to cook for investigation, the dilator was not returned.The sheath was separated in two sections.The first unraveled and separated section measured 12 centimeters from the hub.The second section was fully separated, exposing the coil.The hub was not separated.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu warns, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ the information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure contributed to this failure mode.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RAABE GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13029000
Report Number1820334-2021-02713
Device Sequence Number17286448
Product Code DYB
UDI-Device Identifier00827002116382
UDI-Public(01)00827002116382(17)240921(10)14224366
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2024
Device Model NumberG11638
Device Catalogue NumberKCFW-6.0-38-55-RB-RAABE
Device Lot Number14224366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/09/2021
Supplement Date Received by Manufacturer01/17/2022
01/19/2022
Initial Report FDA Received Date12/17/2021
Supplement Report FDA Received Date01/19/2022
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown